MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported leakage with the capiox device involved.The sampling line was broken at the connection with blood inlet.There was no patient injury/medical or surgical intervention required.The procedure outcome was not reported.The final patient impact was not harmed.The event occurred intra-operative.
 
Additional Manufacturer Narrative
A2: date of birth: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: technologist the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly in them.A search of the past complaint file regarding the involved product code/lot number found no other similar report.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct sections d4, h4 and g4; update section h3, and to provide the completed investigation results.Visual inspection of the actual sample that the sampling line tube connected to the venous blood port of reservoir was fractured at the connection between the port and the tube.The support arm had been detached from the oxygenator.Magnifying and electron microscopic inspections of the fractured part of actual sample found the fracture surface to be smooth.From this, it was inferred that the fracture was caused by momentary force.In addition, no contamination by foreign matters or air leading to breakage was observed.The height of trace of solvent on the tube surface was confirmed to be equivalent to that of a current product sample.Magnifying inspection of the cross section of tube found a part of the sampling line of the actual sample cut, and the cross section of tube was subjected to magnifying inspection.No anomaly such as uneven wall thickness was found.The inner and outer diameters of the tube were measured, and no difference was found in comparison with those of a current product.Simulation test: by our experience, we are aware that a similar fracture may occur when momentary external force is applied while the product is in a cooled state.Regarding the period from the month of manufacture (september 2023 based on the serial number) to the month of occurrence (january 2024), the temperature at the involved area was investigated.It was found that the minimum temperature was below zero.Assuming that the fracture occurred during distribution or storage, a test sample was cooled and then exposed to momentary shock force.As a result, a part of the tube was fractured at the connection between the tube and the product.Electron microscopic inspection of the fracture surface of the test sample found that its condition was similar to that of the actual sample.(the test conditions were set arbitrarily.) review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly in them.A search of the past complaint file regarding the involved product code/lot number found no other similar report.Based on the investigation result, as a possible cause of occurrence, following factor was inferred from the condition of the fractured surface of the actual sample and the simulation test result.However, it was not possible to clarify when the fracture occurred.The actual sample, which was in a cooled state due to the distribution in the cold season or effect of storage environment, was subjected to some strong shock force during being handled, leading to the fracture.Relevant instructions for use (ifu) reference: "if the product is dropped during set-up, do not use it.Replace with another device.".

Brand Name
CAPIOX RX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18614081
Report Number9681834-2024-00008
Device Sequence Number7416909
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue NumberCX*RX25RW
Device Lot Number230901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight55 KG